MAUDE Adverse Event Report: BARD ACCESS SYSTEMS ASPIRA PLEURAL/PERITONEAL DRAINAGE KIT 1L; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING

BARD ACCESS SYSTEMS ASPIRA PLEURAL/PERITONEAL DRAINAGE KIT 1L; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Model Number 4992209
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebv1918 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the aspira drainage catheter was leaking from the hub.No additional information provided.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of leaking aspira is confirmed, use related.The sample returned is one aspira catheter.A large slit is visible 3 cm distal of the cuff.The edges of the slit were very smooth and fit together well.The interior surfaces were striated in a manner consistent with pattern transfer from a grind sharpened instrument such as a scalpel.Clamping proximal of the slit and pressurization of the catheter did not reveal any proximal or luer leaks.As the damage is consistent with sharp instrument damage, the complaint is confirmed, use related.A lot history review (lhr) of rebv1918 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
ASPIRA PLEURAL/PERITONEAL DRAINAGE KIT 1L
Common Device Name
PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7404506
Report Number3006260740-2018-00647
Device Sequence Number16289019
Product Code PNG
UDI-Device Identifier10801741091145
UDI-Public(01)10801741091145
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K110396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4992209
Device Catalogue Number4992209
Device Lot NumberREBV1918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2018
Event Location Home
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer03/26/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1